MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 6R

ENCORE MEDICAL L.P. EMPOWR KNEE; EMPOWR PS KNEETM FEMUR, NONPOROUS, 6R
Model Number 343-12-706
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/25/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patella having tracking issues.
 
Additional Manufacturer Narrative
Corrected data: manufacturer narrative: the reason for this revision surgery was the patella was having tracking issues.The in-vivo length of patient service for the implant was 1.1 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the surgeon performed the revision to address patient patella tracking issues.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EMPOWR KNEE
Common Device Name
EMPOWR PS KNEETM FEMUR, NONPOROUS, 6R
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6888301
Report Number1644408-2017-00789
Device Sequence Number19111937
Product Code OIY
UDI-Device Identifier00888912172226
UDI-Public(01)00888912172226
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/27/2022
Device Model Number343-12-706
Device Catalogue Number242-02-106
Device Lot Number869T1028
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/25/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR